MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD TRUCOUNT¿ ABSOLUTE COUNTING TUBES; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD TRUCOUNT¿ ABSOLUTE COUNTING TUBES; COUNTER, DIFFERENTIAL CELL
Model Number 663028
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that the bd trucount¿ absolute counting tube has been found producing erroneous results.The following has been provided by the initial reporter: the customer reports an increased frequency of discordance between absolute value of total lymphocytes obtained by cytometry, and the blood counting results from sysmex (or equivalent).Sometimes the difference between those two values reaches > 20 or even >30% in excess.The customer uses bd facsduet and lyric with qc that are "pass".No technical issue from an instrument perspective.However they changed recently from their former trucount tube and use now the trucount lot (21280).The increase of discordance matches with the use of this new lot.This lot has been already reported to be associated with the same phenomenon in different labs.Impact : these trucount tube allow the numeration of leukocyte population in cytometry.Any incorrect absolute value obtained by cytometry in the numeration on lymphocytes and their associated populations in blood may impair accuracy of the diagnostic.Customer ask us to quickly replace their current lot by a new lot.¿ were patient samples involved? yes ¿ was it obvious that the results were erroneous/could not be trusted? not really it came out because they check with results from other plateform ¿ is a confirmatory test always performed? yes ¿ were erroneous results reported to the clinician? yes ¿ were patients treated based on erroneous results? no ¿ if yes, was there any negative impact to the patient?.
 
Additional Manufacturer Narrative
H 6.Investigation summary investigation summary: problem statement: customer reported a complaint that the product gave discrepant absolute counts compared to another method on (b)(6) 2022.Scope.The scope of issue is limited to part 663028 and lot 1348535 containing sub-component part 91-0786 lot 21280 and 91-0195-1144744.Manufacturing defect trend: there were no product non-conformities in the production and testing of part 663028 and lot 1348535.Complaint trend: there were nine other complaints related to the reported issue in addition to this complaint from (b)(6) 2022.Additional complaints.Batch history record (bhr) review: bhr part 91-0195-1144744 was reviewed.The materials met all the manufacturing specifications prior to release.Retain sample evaluation / testing: the retain sample part 91-0786 lot 21280 was tested and evaluated using tbnk reagent and multicheck control cells and acquired on facscanto ii.Results indicate that the trucount beads are performing correctly.Absolute counts of major populations of lymphocytes fell within the specified multicheck control ranges.However, there was an observed bias of ~+8% when compared to three other lots of trucount.This is below the allowable 10% variation due to counting statistics.The investigation was performed and based on the review of complaint trend, defect trend, bhr, root cause and risk analysis, the reported complaint was not confirmed.Retain testing analysis file name (attached): trucount lots retain testing 2022-06-06.Returned sample evaluation: the sample was not available.Risk review: 0 risk analysis, trucount tubes, #10000490283, rev.03, was reviewed.Hazard(s) identified? yes.Hazard id#: 3.1.3.Hazard: functional hazard.Cause: number of beads in the pellet vary from tube to tube.Harmful effects: inaccurate results.Severity: 5.Probability: 3.Risk index: 15.Implementation: ms91-0195; qc91-0195.Risk control: acceptance criteria for the bead pellets will be tight enough to prevent the number of beads pellets to vary greatly from tube to tube effectiveness verification: eco release of ms and qc documents new hazard: n/a.Mitigation(s) sufficient? yes.Root cause analysis: based on the investigation result, root cause was not determined.Investigation conclusion: based on the investigation result, complaint was unconfirmed.
 
Event or Problem Description
It has been reported that the bd trucount¿ absolute counting tube has been found producing erroneous results.The following has been provided by the initial reporter: the customer reports an increased frequency of discordance between absolute value of total lymphocytes obtained by cytometry, and the blood counting results from sysmex (or equivalent).Sometimes the difference between those two values reaches > 20 or even >30% in excess.The customer uses bd facsduet and lyric with qc that are "pass".No technical issue from an instrument perspective.However they changed recently from their former trucount tube and use now the trucount lot (21280).The increase of discordance matches with the use of this new lot.This lot has been already reported to be associated with the same phenomenon in different labs.Impact : these trucount tube allow the numeration of leukocyte population in cytometry.Any incorrect absolute value obtained by cytometry in the numeration on lymphocytes and their associated populations in blood may impair accuracy of the diagnostic.Customer ask us to quickly replace their current lot by a new lot.Were patient samples involved? yes.Was it obvious that the results were erroneous/could not be trusted? not.Realy it came out because they check with results from other plateform.Is a confirmatory test always performed? yes.Were erroneous results reported to the clinician? yes.Were patients treated based on erroneous results? no.If yes, was there any negative impact to the patient?.

Brand Name
BD TRUCOUNT¿ ABSOLUTE COUNTING TUBES
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14832134
Report Number2916837-2022-00160
Device Sequence Number16736052
Product Code GKZ
UDI-Device Identifier00382906630285
UDI-Public00382906630285
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K970836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Model Number663028
Device Catalogue Number663028
Device Lot Number1348535
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown